Narcissism Posted February 23, 2012 Share Posted February 23, 2012 I have an extremely complicated array of physical medical issues. I suffer from Pseudotumor Cerebri (as a male), which is always due to secondary precipitating factors. Mayo Clinic denied me as a patient, as they did not think they could help, considering the treatments I had tried. I have been a patient at Johns Hopkins, without much success. I suffer from severe- constant head pain from the increased intracranial pressure and chronic nausea and vomiting 30-40x daily. When I was 18, I was prescribed opiates, beginning from Vicodin, to injectable Stadol (for its interaction with mu-receptors- injecting 6mg as much as 6-8x daily) then to Fentanyl 200mcg to in the unavailability of Stadol in its injectable form. I then switched to Subutex 32mg daily, I was vomiting so much, that I couldn't last long enough for the sublingual tabs to disolve. Probably 40-60x a day, dry-heaving etc. After my use of fentanyl, I realized, this was not a way to live. Unfortunately, Stadol is one of the few drugs that really allows me to sleep. Due to the intracranial pressure, I also have a partially empty sella, and hypopituitarism/adrenal dysfunction. The neuroendocrine/pain control picture is complicated enough, until you throw in a genetic background of obsessive compulsive disorder that has not responded to any typical therapies. I've been in therapy/diagnosed with OCD since age 5 (I'm 21 now). I was a New Orleans resident until Katrina, following Katrina, I was forced to move 5 times during high school- and things with my OCD really became overwhelming and began to take over (5-6 hour showers, counting, extreme cleaning, unable to perform daily tasks, extreme anxiety...mental exhaustion) It only got worse when at age 18 I was diagnosed with PTC and gained 80 lbs, since a lot of my OCD is tied into my physical appearence. Needless to say, I take 200mg of Topamax (partially for the head pain) even though it has never helped, but physicians really need to Topamax for that sort of thing, so I like to please when I can, even though the cognitive side effects are worse then that of most opioid based medications (except Fentanyl, which is the equivalent of death). I really enjoy Topamax usage, because now that my neuroendocrine situation is under control for the most part that the intracranial pressure is normalized, I ceased gaining weight, but losing weight was challenging for me, (I had always been skinny, and I used to be athletic, running 10 miles daily, but not since becoming ill). My diet isn't conducive to LOSING weight though. Topamax has really given me an edge with curving appetite without exercising, in a few months, I have lost about 25lbs. I am seeing a really good Psychiatrist who originally wanted me to start Latuda, then went to Abilify (which I was totally against due to the weight gain), so I told him I'd try Latuda, which we will later augment with an SSRI. I am currently prescribed 40mg, which my insurance covers without prior auth thankfully. I am concerned about the interaction between carbonic anhydrase inhibitors and drugs with anticholinergic activity. Can anybody chime in and let me know if others use Topamax while on similar antipsychotic drugs? I have read that some do without any issues, and have continued to take my 200mg of Topamax w/ 40mg of Latuda without issue for a few days, but I have seen the effects of polypharmacy first hand, receiving two DVTs in my antecubital fossa, when physicians played with three contraindicated medications in the same IV. I do not want any bad experiences again. I believe my Psych will also be increasing my dosage of Latuda to 80mg in about three weeks at the time of my next visit. Also has anybody used Latuda augmented with an SSRI/SNRI for the treatment of OCD? I see many of you whom are on Latuda report weight loss as well, which is awesome. I haven't really noticed the nausea, but again, I take a CII drug for chemo induced nausea & vomiting, Cesamet (Nabilone), as well as IM Zofran 8-12MG q4-6hrs/Phenergan 50mg IM prn. So I wasn't really worried about being nauseated from the drug. Thanks so much. Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.